Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Boundary-connectivity via graph theory
HTML articles powered by AMS MathViewer

by Ádám Timár PDF
Proc. Amer. Math. Soc. 141 (2013), 475-480 Request permission


We generalize theorems of Kesten and Deuschel-Pisztora about the connectedness of the exterior boundary of a connected subset of $\mathbb {Z}^d$, where “connectedness” and “boundary” are understood with respect to various graphs on the vertices of $\mathbb {Z}^d$. These theorems are widely used in statistical physics and related areas of probability. We provide simple and elementary proofs of their results. It turns out that the proper way of viewing these questions is graph theory instead of topology.
Similar Articles
Additional Information
  • Ádám Timár
  • Affiliation: Hausdorff Center for Mathematics, Universität Bonn, D-53115 Bonn, Germany
  • Email:
  • Received by editor(s): March 25, 2010
  • Received by editor(s) in revised form: February 21, 2011, July 1, 2011, and July 5, 2011
  • Published electronically: June 21, 2012
  • Communicated by: Richard C. Bradley
  • © Copyright 2012 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 141 (2013), 475-480
  • MSC (2010): Primary 05C10, 05C63; Secondary 20F65, 60K35
  • DOI:
  • MathSciNet review: 2996951